Last reply 3 years ago
starting copaxone soon

Hi all due to start copaxone 28th January after having a bad experience with tecfidera,I was hoping taking a tablet would work but back to my original treatment of copaxone… Can anyone give me any pointers of how to help with reaction sites ice packs or heat packs? And has anyone had the tightening of the chest thing?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


sullimaybe
3 years ago

Heat before injection, ice after. I am on day 8 tomorrow, that system is recommended by Copaxone. Good luck!


r-jay
3 years ago

Hello,in reply about the injections,i take rebif injections interferon ,i have been offered tecfidera as it is tablet form but the fact you have to take two tablets a day every day made me not want,I’ll stick with the injections thanks,as for reaction sites i use icepack before I inject to numb the area,three times a week,
R jay


graham100
3 years ago

Hi Gemma. I’m on copaxone and trying to change to tecfidera what was your problem??


gemmat2014
3 years ago

Hi Graham100

How are you finding copaxone?the side effects for me were unbearable,diarrhoea (which I have ulcerative colitis to begin with I didn’t welcome it) and the stomach cramps were the worst thing I have experienced other than Labour,really strong cramps,i was at work at couldn’t bear the thought of spending my whole time on the toilet,I took the lower dose for the week.nothing but flushing and headaches but then in the back end of the higher dose that’s when the tummy problem surfaced,I managed to take 2tablets when the tummy issues started then i completely stopped it as I thought I’m just going to go bk to my original plan of copaxone.the flushing was bearable,uncomfortable but not too bad,first time I took it i wasn’t sure about it but realised after a hr it went away.any pointers with copaxone would help.

Thanks to everyone who has sent me tips I welcome any advice etc x


graham100
3 years ago

Sorry only been on copaxon couple months so apart from the pain of injecting no side affects to talk of, I travel a bit so tablets would be easier, my Ms nurse is being a pain saying tecfidera is difficult to sort out. Bottom line she can’t be bothered. I will have to pester. Lol


gemmat2014
3 years ago

That’s why I started on tecfidera there was no hassle getting it but I was on no medication since my diagnosis as I had a baby so it just so happened that I had the option of having it .wish now I had stuck to copaxone but I’d rather have the hassle of injections over the side effects of tecfidera any day.but none of us know until we try it.fingers crossed copaxone is the treatment for me


themsinme
3 years ago

I’ve been on Copaxone now for 4 months, no IPR’s and no serious reactions, other than bursting a blood vessel in my stomach which didn’t hurt, but did look scary! The thing to bear in mind is that Copaxone is a gloopy substance, for effective injections take a weeks’ worth out of the fridge at a time, keep them at room temperature. I have a large toiletries bag with a wallet for a week’s worth of injections with the days of the week on them, my autoject, a spare cap for the autoject, a needle clipper (saves me having to put needles straight in the sharps bin), cotton balls (thighs sometimes spot with blood), my injection diary and wipes to clean kit down once a week. Keeping things in one place, means I can grab the bag and go if I need to.

Set a regular injection time, mine tends to be from 8pm at night and maintain a strong rotation of injection sites, don’t get accustomed to the easy ones as your skin won’t thank you for it, I use Arms, Tummy, Hips and Thighs.

15 Minutes before you are due to inject, take the syringe out of the packet and pop it under your armpit to warm up to body temperature, this makes the solution easier to inject and your body accepts it easily. When injecting, make the environment comfortable and relaxed, make it a bit of you time. Avoid wiping your skin with alcohol as you will end up driving it under your skin which is an irritant, clean skin is fine. Do not however put icepacks onto your skin after injecting, as it will undo your hard work and re-congeal the Copaxone, keeping it near to the skin and will increase your chances of pock-marks in your skin. If you need some form of comfort a warm wheatbag is ideal, try not to use distractions, your body creates histamines (raised marks) when a new substance is introduced, if you can let your body adapt without crutches you will tolerate Copaxone much better going forward.

The goal is to keep the Copaxone warm, to allow it to be absorbed into your fat stores and be distributed evenly. Initially it is an alien feeling, start with your tummy. It will sting for a few seconds and then subside, areas with lower levels of body fat (Arms) tend to sting more, it eases with time and you get used to it very quickly.
Best of luck, at least there are no flu-like symptoms unlike Rebif!


gemmat2014
3 years ago

That is really useful information Thankyou so much.any tips are so useful as I was goingto use a ice pack afterwards


gemmat2014
3 years ago

Ps when I do my first injection with ms nurse I am going to do my arm as I thought that would be worse!


r-jay
3 years ago

At first I used ice pack after until I was corrected,I felt stupid because it makes so much sense to use to numb the area before injection,oh well I wasn’t told but I know now,I’m not calling anyone stupid that’s how I felt after I was corrected like derh,
R jay


graham100
3 years ago

I don’t bother with hot or cold pads, just stick it in and suffer. Good job I got married,, I’m used to pain now. Lol


gemmat2014
3 years ago

Lol il see how it gohs especially the first week as I do each site for the first time.got my long sleeve blouses ready just in case my arms look a bit yak for a while.I’m trying to lose some weight at the moment watching what I’m eating etc but nothing off as yet.it’s so hard these days !!


gemmat2014
3 years ago

Well my first injections has gone well,did it at my ms nurse appointment yesterday didn’t hurt,got a bit of a sting few mind after but nothing major.doesn’t look sore or anything today either,when I was driving bk from the hospital my arms felt very heavy but so far off first dose it’s good.here’s hoping it continues.first injection on my own tonight thinking of where to do it,arm yesterday so we will see.will update if anything to report x


bonnielassie
3 years ago

Hi @Gemma2014, have been reading your post with interest. I am currently having a relapse and due to start steroids soon but because I’ve had two relapses in 14 months, it’s likely I will start a DMD later this year. So only just starting to read up on them – what a minefield! And it seems that you don’t know how they might affect you until you try. :-/ Plus I’m fully aware that my neuro might just offer me a few choices, not all that are out there. After all, in the UK, the NHS have a budget to think about (ie. Lemtrada sounds very promising but very much doubt that will be offered).

Anyway, hope you’re feeling ok today and you continue your treatment with little or no side effects. Let us know how you get on if you can. Would be really helpful. Take care.
Emma x


sullimaybe
3 years ago

Good for you Gemma! You have a positive attitude for Copaxone injections, the rest will be part of your routine and no biggie.
Keep us posted please♥️


gemmat2014
3 years ago

Hello all
still on copaxone doing well.a couple of headaches but nothing major really.no reactions at injection sites other than a couple of big bruises on leg but my ms nurse said it might b I need to adjust the needle depth so see how we go.still liking being on copaxone going into my 3rd month of medication after next week.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.